Alert archive / Ohio / Beach Hazards Statements in 2022
Beach Hazards Statement 14, NWS Cleveland, OH
NWS Cleveland, OH issued this beach hazards statement at Aug 1, 2022, 3:47 PM EDT for Ashtabula County, Cuyahoga County, Lake County, Ohio; Erie County, Pennsylvania. It took effect at Aug 1, 2022, 8:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2022, 3:47 PM EDT (19:47 UTC)
- In effect from
- Aug 1, 2022, 8:00 PM EDT
- Expired
- Aug 2, 2022, 9:55 AM EDT
- In force
- 14 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Cuyahoga County, OH, Lake County, OH, Erie County, PA
The radar
The Cleveland radar (KCLE), 87 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
050 WHUS41 KCLE 011947 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 347 PM EDT Mon Aug 1 2022 OHZ011-012-089-PAZ001-020400- /O.NEW.KCLE.BH.S.0014.220802T0000Z-220802T1500Z/ Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 347 PM EDT Mon Aug 1 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH TUESDAY MORNING... * WHAT...High risk of rip currents expected. * WHERE...In Ohio, Cuyahoga, Lake and Ashtabula Lakeshore Counties. In Pennsylvania, Northern Erie County. * WHEN...From 8 PM EDT this evening through Tuesday morning. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
3 follow-up statements
312 WHUS41 KCLE 020135 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 935 PM EDT Mon Aug 1 2022 OHZ011-012-089-PAZ001-020945- /O.CON.KCLE.BH.S.0014.000000T0000Z-220802T1500Z/ Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 935 PM EDT Mon Aug 1 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY MORNING... * WHAT...High risk of rip currents. * WHERE...In Ohio, Cuyahoga, Lake and Ashtabula Lakeshore Counties. In Pennsylvania, Northern Erie County. * WHEN...Through Tuesday morning. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
399 WHUS41 KCLE 020759 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 359 AM EDT Tue Aug 2 2022 OHZ011-012-089-PAZ001-021500- /O.CON.KCLE.BH.S.0014.000000T0000Z-220802T1500Z/ Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 359 AM EDT Tue Aug 2 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...High risk of rip currents. * WHERE...In Ohio, Cuyahoga, Lake and Ashtabula Lakeshore Counties. In Pennsylvania, Northern Erie County. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
699 WHUS41 KCLE 021355 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 955 AM EDT Tue Aug 2 2022 OHZ011-012-089-PAZ001-021500- /O.CAN.KCLE.BH.S.0014.000000T0000Z-220802T1500Z/ Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 955 AM EDT Tue Aug 2 2022 ...BEACH HAZARDS STATEMENT IS CANCELLED... The high swim risk has ended as winds and waves have decreased this morning. A moderate swim risk will continue for beaches in Lake and Ashtabula Counties in Ohio and Erie County in Pennsylvania. Swimmers in these areas should continue to exercise caution today. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this beach hazards statement went out at Aug 1, 3:39 PM EDT, 8 minutes earlier.
Area forecast discussion, Aug 1, 3:39 PM EDT, 8 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 339 PM EDT Mon Aug 1 2022 .SYNOPSIS... A cold front sweeps east across our region this evening through the wee hours of Tuesday morning. Behind the front, a high pressure ridge builds east before a warm front sweeps north through the area Wednesday morning. Weak ridging follows the warm front before another cold front drifts southeast Thursday night into Friday. && .NEAR TERM /THROUGH TUESDAY NIGHT/... Westerly to west-northwesterly flow aloft and embedded shortwave disturbances affect our CWA the rest of this afternoon through tonight. Our CWA is squarely in the warm sector late this afternoon. Diurnal heating and low-level warm and moist air advection have yielded weak to moderate boundary layer CAPE amidst moderate effective bulk shear. Convective mixing of the boundary layer will allow low-level lapse rates to steepen and DCAPE to grow to moderate to perhaps strong magnitudes through this early evening. This environment may support a few severe thunderstorms with damaging wind gusts through this early evening. Isolated showers and thunderstorms will likely accompany moist isentropic ascent and low-level convergence ahead of a remnant MCV tracking eastward through Mid-OH through this late afternoon or early evening. In addition, CAM's continue to suggest isolated showers and thunderstorms may accompany a subtle pre-frontal surface trough drifting eastward across our CWA through this early evening, especially east of I-71. Otherwise, a surface cold front will sweep generally eastward early this evening through the wee hours of Tuesday morning. This front will likely be the primary focus for isolated shower and thunderstorm development. Coverage and intensity of convection along the front will decrease with time as the warm sector boundary layer stabilizes via nocturnal cooling. Finally, a post-frontal surface trough should slide southeastward across Lake Erie and our CWA during the predawn hours of Tuesday morning. Moderate to strong lake-induced CAPE over central and eastern Lake Erie, and convergence along the trough axis may allow a few lake-enhanced showers and thunderstorms to occur over and immediately southeast of the lake in northeast OH and northwest PA. Lows should settle into the 60's overnight tonight. Fair weather is likely Tuesday through Tuesday night as high pressure at the surface and aloft advances eastward. The surface portion of this ridge should crest over our CWA on Tuesday and then begin to exit Tuesday night, when a subtle warm front should sweep northward. Moist isentropic ascent along the upper-reaches of this front may trigger a few sprinkles, but measurable rainfall is not expected. High temperatures should reach the mid 70's to mid 80's late Tuesday afternoon with a general east-to-west gradient in readings. Overnight lows should mainly reach the 60's Tuesday night. However, 50's are expected in interior northwest PA and far-northeast OH, where a clearer sky should contribute to greater radiational cooling. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... Relatively weak upper level trough is expected to move east into the Great Lakes region by Wednesday. This feature should force a surface low pressure system to move well north into northern Quebec during the same period. A trailing cold front from the low is then is expected to move east across the forecast area by Thursday when it should become nearly stationary. Warm air advection ahead of the front will push temperatures into the 90s again Wednesday and increase instability across the area Wednesday night into Thursday. Expecting the potential for showers and thunderstorms to move east ahead of the cold front during this time period. High based CAPE is expected Wednesday afternoon and night with limited moisture. CAPE descends Thursday morning and atmosphere destabilizes further with time increasing the thunderstorm threat. Front becomes stationary Thursday night along with lingering threat for showers and thunderstorms as well. Clouds and threat for precipitation Thursday should knock temperatures back about 6 to 10 degrees across the area. && .LONG TERM /FRIDAY THROUGH MONDAY/... A large area of upper level high pressure becomes centered over the Plains states by Friday forcing midweek shortwave trough over the local area to become nearly stationary. This trough axis will help focus an axis of moisture from the Gulf of Mexico north-northeast into the forecast area Friday into Saturday. The cold front that is expected to move east across the area Thursday becomes nearly stationary Thursday night into Friday morning. This frontal boundary will aid in some lift across the area and has the potential to produce some locally heavy rain across the area. Latest model soundings support a deep moisture layer with a warm cloud depth up to 11000 feet. Precipitable water values well over 2 inches across the area. Storm total QPF amounts not terribly high Wednesday night through Friday night. Highest amounts just over 1 inch across the northern tier counties and three quarters of an inch across the south. Obviously, these numbers will be need to be adjusted with time but bears watching over the next few days. Eventually, another shortwave trough races east across the Lower 48 States over the weekend and helps to eject the nearly stationary shortwave trough over the area. This will also force a cold front east across the area Sunday night. This front will then become nearly stationary for Monday with yet another sound of showers and thunderstorms across the area. Otherwise, no major changes in temperatures expected during this period. && .AVIATION /18Z Monday THROUGH Saturday/... Westerly flow aloft and embedded disturbances affect our region through 18Z/Tues. At the surface, high pressure ridging continues to exit generally eastward ahead of a cold front. This front should sweep generally eastward across our area between about 00Z and 07Z/Tues. Behind the front, weak ridging builds from the western Great Lakes, but a post-frontal trough should sweep southeastward across Lake Erie and our region between about 06Z and 12Z/Tues. Southwesterly surface winds of about 10 to 15 knots ahead of the front shift to west-northwesterly around 5 to 10 knots behind the front. Numerous cumuli and stratocumuli, and associated VFR to MVFR low-level ceilings are expected ahead of the front. Isolated to scattered showers and thunderstorms are forecast, especially with the front's passage. Brief MVFR ceilings, MVFR to IFR visibility in heavy rainfall, and erratic gusts up to about 30 knots may accompany showers and thunderstorms. Primarily fair weather is expected behind the cold front. However, the aforementioned post-frontal surface trough passage may be accompanied by isolated lake-enhanced showers and thunderstorms over Lake Erie and immediately southeast of the lake in northeast OH and northwest PA during the predawn hours of Tuesday morning. Outlook...Non-VFR possible in periodic showers and thunderstorms this Wednesday through Saturday. && .MARINE... A cold front is expected to move east across the lake tonight and winds should diminish with the front. However, winds will increase again later tonight as northwest flow develops to 15 to 25 knots resulting in small craft advisory. Will hoist the small craft advisory from 8 PM tonight through 11 AM tomorrow morning. Winds quickly diminish to light southerly by Tuesday afternoon and start to increase again as southwest flow persists into Thursday. A cold front is expected to move southeast across the lake Thursday night where it will become nearly stationary south of the lake Friday. The front should then move back north as a warm front Saturday keeping winds fairly light. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Jaszka NEAR TERM...Jaszka SHORT TERM...Lombardy LONG TERM...Lombardy AVIATION...Jaszka MARINE...Lombardy
Hazardous weather outlook, Aug 1, 4:24 AM EDT, 11 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 424 AM EDT Mon Aug 1 2022 LEZ061-142>149-162>169-OHZ007>009-013-014-018>023-027>033-036>038- 047-PAZ002-003-020830- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Ottawa-Sandusky-Erie-Geauga-Ashtabula Inland-Seneca- Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-Southern Erie- 424 AM EDT Mon Aug 1 2022 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Showers and thunderstorms are expected to develop this afternoon and evening ahead of a weak cold front. Some storms may be strong to severe with damaging wind gusts as the primary threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. OHZ012-089-PAZ001-020830- Lake-Ashtabula Lakeshore-Northern Erie- 424 AM EDT Mon Aug 1 2022 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Showers and thunderstorms are expected to develop this afternoon and evening ahead of a weak cold front. Some storms may be strong to severe with damaging wind gusts as the primary threat. There is a moderate rip current risk for tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a moderate rip current risk for Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. OHZ010-011-020830- Lorain-Cuyahoga- 424 AM EDT Mon Aug 1 2022 This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...Today and tonight. Showers and thunderstorms are expected to develop this afternoon and evening ahead of a weak cold front. Some storms may be strong to severe with damaging wind gusts as the primary threat. There is a moderate rip current risk for tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. OHZ003-006-017-020830- Lucas-Wood-Hancock- 424 AM EDT Mon Aug 1 2022 This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Today and tonight. Showers and thunderstorms are expected to develop this afternoon and evening ahead of a weak cold front. Some storms may be strong to severe with damaging wind gusts as the primary threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heat index values may approach 100 degrees on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 3:47 PM EDT | Small Craft Advisory | CLE | 18 hr |
Nearby
Beach Hazards Statements in Ohio, 2022Beach Hazards Statements in Pennsylvania, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.